MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL VAPR COOLPULSE CURVE SUCTION ELECTRODE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDOS INTERNATIONAL SàRL VAPR COOLPULSE CURVE SUCTION ELECTRODE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225032
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
This is report 2 of 2 for (b)(4).It was reported by the healthcare professional in switzerland that during a hip scope procedure on (b)(6) 2023, it was observed that the vapr coolpulse curve suction electrode device clogged-up, and thus blocking the suction after around 10 minutes of use.Changed to another one to continue the procedure but clogged-up the first time after 5 to 10 minutes of use.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the device was received and evaluated.Visual inspection reveled that the device shaft was slightly bent, the tip shows activation signs, the suction tube as well as the connector pins were in a normal condition.To test its functionality the device was connected to the generator, the ablation function was activated and an output shorted message was displayed.Coagulation was activated and the same issue was detected.The electrode will be sent to the supplier for evaluation.Two devices were received, the coolpulse curve xl was returned to the manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of the device received by customer.Visual inspection, electrical and functional test for the first device were performed, visual inspection reveled that the device was returned in the box, device in used condition, tissue debris visible in suction holes, residue visible in suction tube, device shaft distorted.The electrical test was passed successfully, the device failed when conduction the flow test.No issues (ncr or deviations) with the manufacturing process have been found in the hrd review performed for the reported devices that might explain any possible observed failures.The customer claimed during surgery the cp curve xl electrode clogs and thus blocks the suction after 10 minutes and the cp curve clogs for the first time after 5 to 10 mins.The testing confirmed that both devices were blocked.The blockage could not be freed and was located at the distal end of the device behind the active tip.It was noted in the customer report that the suction was applied by a stryker neptune unit and a suction flow rate of 80mm/hg.This suction flow rate is below the recommend minimum value of 300mm/hg as stated in the ifu.Reported devices were evaluated by alt uk team.Coolpulse curve xl device passed all electrical tests, failing the flow tests.The source of these failures is attributable to the restrictions located in the active tip, caused by tissue debris.In the coolpulse curve's case, the failure of the hipot test, with no output short warning and coag and ablation activation happening, indicates that it has been inducted by the debris presence as well.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the assignable root cause for reported failures of suction failure and off lable use was determined to be traced to user, which is user error.The assignable root cause for reported failure of foreign substance/debris/cleaning/sterilisation was determined to be traced to user, which is user error.

Brand Name
VAPR COOLPULSE CURVE SUCTION ELECTRODE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17472452
Report Number1221934-2023-02967
Device Sequence Number17978783
Product Code GEI
UDI-Device Identifier10886705027965
UDI-Public10886705027965
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K143475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Catalogue Number225032
Device Lot NumberU2203117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer09/05/2023
10/26/2023
12/07/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date09/06/2023
10/27/2023
12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown